CaltechAUTHORS
  A Caltech Library Service

A Low-Density Closed Universe

Kamionkowski, Marc and Toumbas, Nicolaos (1996) A Low-Density Closed Universe. Physical Review Letters, 77 (4). pp. 587-590. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:KAMprl96

[img]
Preview
PDF
See Usage Policy.

118Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:KAMprl96

Abstract

Matter with an equation of state p = -ρ/3 may arise in certain scalar field theories, and the energy density of this matter decreases as a-2 with the scale factor a of the Universe. In this case, the Universe could be closed but still have a nonrelativistic-matter density Ω0<1. Furthermore, the cosmic microwave background could come from a causally connected region at the other side of the Universe. This model is currently viable and might be tested by a host of forthcoming observations.


Item Type:Article
Additional Information:©1996 The American Physical Society Received 25 January 1996 We thank D. Helfand and D. Spergel for useful comments. This work was supported in part by the DOE under Contract No. DEFG02-92-ER 40699 and by NASA under Contract No. NAG5-3091.
Record Number:CaltechAUTHORS:KAMprl96
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:KAMprl96
Alternative URL:http://dx.doi.org/10.1103/PhysRevLett.77.587
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3485
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:08 Jun 2006
Last Modified:18 Sep 2014 18:11

Repository Staff Only: item control page